MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 650-1057
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item#:15-103203 ;lot#:565060 ;item name: taperloc microp lat fmrl 9.0mm.Item#:12-104152 ;lot#:447270 ;item name: m/h radial 3-hole shell 52mm.Item#:ep-108223 ;lot#:279030 ;item name: e-poly 36mm +3 maxrom lnr sz23.Item#:103530 ;lot#:939650 ;item name: ti low profile screw 6.5x15mm.Item#:103531 ;lot#:921530 ;item name: ti low profile screw 6.5x20mm.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Device is used for treatment.Medical records were provided and reviewed by a health care professional.Evidence of metallosis between the femoral head articulating against the metal acetabular shell.Contributing factors of event: osteopenic bone, multiple prior surgeries, hx crowe iii hip dysplasia, acetabular component noted to have excessive anteversion.With the available information, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
According to legal allegations, a patient who underwent an initial left total hip arthroplasty experienced acute onset of pain, limited mobility, and radiographic evidence revealed acetabular dissociation.During the subsequent revision surgery, the presence of metallosis was detected between the femoral head and the metal acetabular shell, and a broken poly liner consisting of five pieces with noticeable wear was discovered.All components, excluding the stem, were revised without any reported intraoperative complications.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Product returned; visual examination of the returned product identified that the returned ceramic head shows signs of wear with some scratching and scuffing on the outside diameter of the head.There is also some scratching on the rim of the head as well as some marks on the inside diameter of the head.Measured the overall height and width of the head and both were conforming.Review of complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Complaints are monitored through monthly complaint review in order to identify potential adverse trends.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17017987
Report Number3002806535-2023-00166
Device Sequence Number20620713
Product Code LZO
UDI-Device Identifier00887868271397
UDI-Public(01)00887868271397(17)240211(10)130640
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/11/2024
Device Model Number650-1057
Device Catalogue Number650-1057
Device Lot Number130640
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexFemale